What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Aug 14, 2:01 PM EST, 1 hour 12 minutes earlier.
Area forecast discussion, Aug 14, 2:01 PM EST, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
301 PM EDT Sat Aug 14 2021
.SYNOPSIS...
A cold front will cross the area tonight, then stall over the
Carolinas Sunday and Monday. Several waves of low pressure will
move along this boundary, resulting in unsettled weather conditions
through mid week.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
As of 300 PM EDT Saturday...
Heat advsry conts thru 22Z for areas east of I95 except the lwr Md
ern shore.
The cold front now apprchg the mts from the nw with a leading sfc
trof east of the mts. Storms are rapidly dvlpng along this trof attm
and expect this trend to cont along with an increase in areal coverage
over the next svrl hrs as they move ese. Even a few sea-breeze cells
dvlpng as well. Svr threat conts through about 00Z for damaging wind
gusts and locally hvy downpours. Will have the highest PoPs and
enhanced wording until then. Pcpn tapers off later this eve and
overnite as the front sags south across the area. Lows upr 60s nw
to mid 70s se.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY NIGHT/...
As of 300 PM EDT Saturday...
The front will stall then slowly wash out across the Carolinas
Sun thru Tue with svrl waves of low pres progged to move east.
The first such wave is late Sun aftrn/Sun nite where likely to
cat PoPs will be in the grids across the Piedmont with chc PoPs
across the east. Although the threat for any svr storms will be
low, it appears the threat here will be anthr round of lclly hvy
rainfall. Would like to see how much rain we get tonite before
considering any flood related headlines. Addntl waves of low
pres will keep PoP chcs alive both Mon and Tues, highest PoPs
west, lower east. Cooler as the high to the north keeps an onshore
flow going thru the period. Highs each day from the lwr 80s north
to mid 80s south.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
As of 300 PM EDT Saturday...
High pressure shifts off the New England coast late next week. Waves
of moisture from the south and se will likely keep the threat for
shwrs/storms going each day. Given the continued westward movement
of Fred, will cap PoPs across the Piedmont at 40-50% with 20-30%
across the east for now. Highs Wed 80-85, mid 80s Thurs and mid-upr
80s Fri/Sat. Lows upr 60s-lwr 70s.
&&
.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
As of 130 PM EDT Saturday...
VFR conditions to start the forecast period will quickly deteriorate
late this aftrn and evening as convection develops along the Blue
Ridge then tracks se across the area. RIC/SBY will be the first
to see TSRA's with PHF/ORF closer to sunset and ECG after sunset.
Lcl IFR VSBYS in hvy downpours and MVFR CIGS will accompany the
convection. Gusty winds are psbl with gusts aoa 35kts. Otw, VRBL
winds aob 10 kts become north Sun.
Some guidance suggests CIGS drop to near 1K FT late tonite across
the north behind a cold front. Did not go that low but did show
a BKN SC layer at RIC/SBY.
Outlook...
The front will likely stall near the NC/VA border resulting in
a prolonged period of MVFR conditions into early next week.
Periods of MVFR ceiling and showers/storms will persist Monday
and Tuesday as tropical moisture streams north into the area.
&&
.MARINE...
As of 300 PM EDT Saturday...
Afternoon wx analysis shows a weak sfc trough near the local
waters, with a cold front still to our NW. High pressure remains
over the wrn Atlantic (well offshore of the local area), with a
second ~1026mb sfc high now centered over the wrn Great Lakes. Winds
are generally SW 5-10 kt over the marine area, with a local sea
breeze component evident once again. Waves are ~1 ft, with 2-3 ft
seas.
Sub-SCA conditions are expected to prevail for the remainder of the
weekend into early next week. The aforementioned cold front drops
across the waters from NW to SE late tonight through Sunday, with
winds turning to the N then NE following the FROPA by Sunday. Wind
probs continue to keep winds sub-SCA, but a period of 10-15 kt NE
winds is likely over the coastal waters N of Cape Charles and across
much of the Ches Bay on Sun. Timing for these winds is during the
morning north/midday-aftn in the lower bay and SE VA coastal waters.
Highest gusts (to ~20 kt) are still expected to remain confined to
the coastal waters N of Parramore Island. Winds veer to the E and
diminish to 5-10 kt by Sunday night.
Winds remain onshore into early next week, as the weakening cold
front stalls across the coast of eastern NC just south of the region
and washes out. Winds become S-SE by midweek, remaining sub-SCA
throughout the period. Seas will generally be 2-3 ft through early
next week...with 1-2 ft waves on the Bay.
Will maintain a low risk for rip currents through the remainder of
the weekend (and Monday).
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...Heat Advisory until 6 PM EDT this evening for NCZ012>017-
030>032-102.
VA...Heat Advisory until 6 PM EDT this evening for VAZ076>078-
081>090-092-093-095>098-100-518-520-522>525.
MARINE...None.
&&
SYNOPSIS...MPR
NEAR TERM...MPR
SHORT TERM...MPR
LONG TERM...MPR
AVIATION...MPR
MARINE...ERIHazardous weather outlook, Aug 14, 2:20 PM EST, 53 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
320 PM EDT Sat Aug 14 2021
MDZ021>025-VAZ048-060>062-064>069-075-079-080-099-509>517-519-521-
151930-
Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches-
Fluvanna-Prince Edward-Cumberland-Goochland-Caroline-Mecklenburg-
Lunenburg-Nottoway-Amelia-Powhatan-Westmoreland-Brunswick-Dinwiddie-
Accomack-Western Louisa-Eastern Louisa-Western Hanover-
Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Western King and Queen-Western Essex-
320 PM EDT Sat Aug 14 2021
This Hazardous Weather Outlook is for southeast Maryland, central
Virginia, east central Virginia, north central Virginia, south
central Virginia and southeast Virginia.
.DAY ONE...Tonight.
Slow moving thunderstorms just ahead of a cold front will result in
the potential for localized flash flooding tonight. In addition,
isolated severe storms with damaging wind gusts are possible early
this evening.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
NCZ012>017-030>032-102-VAZ076>078-081>090-092-093-095>098-100-518-
520-522>525-151930-
Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck-
Bertie-Chowan-Perquimans-Eastern Currituck-Richmond-Northumberland-
Lancaster-Prince George-Charles City-New Kent-Gloucester-Middlesex-
Mathews-Greensville-Sussex-Surry-James City-Southampton-
Isle of Wight-Norfolk/Portsmouth-Suffolk-Chesapeake-Virginia Beach-
Eastern King William-Eastern King and Queen-Eastern Essex-York-
Newport News-Hampton/Poquoson-
320 PM EDT Sat Aug 14 2021
...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for northeast North Carolina,
east central Virginia, eastern Virginia, south central Virginia and
southeast Virginia.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
Slow moving thunderstorms just ahead of a cold front will result in
the potential for localized flash flooding tonight. In addition,
isolated severe storms with damaging wind gusts are possible early
this evening.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 14, 2:00 PM EST, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Wakefield VA
300 PM EDT Sat Aug 14 2021
VAZ061-141945-
Cumberland VA-
300 PM EDT Sat Aug 14 2021
...A strong thunderstorm will impact portions of Cumberland County
through 345 PM EDT...
At 259 PM EDT, Doppler radar was tracking a strong thunderstorm over
Dillwyn, moving east at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Cumberland, Farmville, Guinea Mills, Sunnyside, Lakeside Village,
Raines Tavern, Trents Mill, Angola, Ashby, Oak Forest, McRae,
Clinton, Hawk, Reeds, Whiteville, Grays Siding, Bear Creek Lake State
Park, Stoddert and Trenton Mills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
&&
LAT...LON 3762 7826 3771 7823 3770 7809 3768 7811
3767 7810 3747 7814 3744 7817 3744 7819
3743 7819 3743 7820 3741 7821 3731 7832
3731 7833 3732 7834 3730 7835 3731 7836
3731 7837 3734 7846
TIME...MOT...LOC 1859Z 283DEG 14KT 3755 7843
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH
JMSpecial weather statement, Aug 14, 2:07 PM EST, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Wakefield VA
307 PM EDT Sat Aug 14 2021
VAZ048-062-141945-
Goochland VA-Fluvanna VA-
307 PM EDT Sat Aug 14 2021
...A strong thunderstorm will impact portions of northwestern
Goochland and eastern Fluvanna Counties through 345 PM EDT...
At 307 PM EDT, Doppler radar was tracking a strong thunderstorm over
Palmyra, moving east at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Hadensville, Palmyra, Fork Union, Columbia, Fife, Kents Store, Troy,
Dixie, Stage Junction, Union Mills, Caledonia, Wildwood, Elk Hill,
Bybee, Georges Tavern, Tabscott, Othma, Carysbrook, Wilmington and
Cunningham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
&&
LAT...LON 3794 7832 3796 7821 3789 7802 3786 7799
3785 7797 3766 7796 3770 7809 3772 7811
3775 7816 3774 7819 3778 7833
TIME...MOT...LOC 1907Z 261DEG 15KT 3785 7823
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH
EISpecial weather statement, Aug 14, 2:48 PM EST, 25 minutes before
Special Weather Statement
National Weather Service Wakefield VA
348 PM EDT Sat Aug 14 2021
VAZ098-142015-
Virginia Beach VA-
348 PM EDT Sat Aug 14 2021
...A strong thunderstorm will impact portions of the northeastern
City of Virginia Beach through 415 PM EDT...
At 348 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Kempsville. This storm was nearly stationary.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Virginia Beach, Bayside, Oceana, Rudee Heights, Princess Anne Plaza,
North Virginia Beach, Dam Neck, Oceana NAS, Macons Corner and London
Bridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
&&
LAT...LON 3681 7614 3696 7615 3695 7609 3697 7605
3697 7598 3695 7595 3692 7594 3690 7594
3673 7589
TIME...MOT...LOC 1948Z 301DEG 3KT 3689 7603
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH
EISpecial weather statement, Aug 14, 2:54 PM EST, 19 minutes before
Special Weather Statement
National Weather Service Wakefield VA
354 PM EDT Sat Aug 14 2021
VAZ060-061-142030-
Cumberland-Prince Edward-
354 PM EDT Sat Aug 14 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN CUMBERLAND COUNTY...
At 354 PM EDT, a strong thunderstorm was located near Sheppards, or
near Farmville, moving east at 15 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Farmville, Guinea Mills, Rice, Raines Tavern, Reeds, Angola,
Stoddert, McRae and Hawk.
If outdoors, consider seeking shelter inside a building.
LAT...LON 3733 7847 3734 7846 3747 7837 3746 7814
3744 7817 3744 7819 3743 7819 3743 7820
3739 7822 3737 7824 3737 7823 3730 7823
3725 7824
TIME...MOT...LOC 1954Z 283DEG 14KT 3740 7840
EISpecial weather statement, Aug 14, 3:02 PM EST, 11 minutes before
Special Weather Statement
National Weather Service Wakefield VA
402 PM EDT Sat Aug 14 2021
VAZ064-511-142045-
Western Hanover VA-Caroline VA-
402 PM EDT Sat Aug 14 2021
...A strong thunderstorm will impact portions of southern Caroline
and northwestern Hanover Counties through 445 PM EDT...
At 402 PM EDT, Doppler radar was tracking a strong thunderstorm near
Ladysmith, or 8 miles southwest of Milford, moving southeast at 10
mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small trees and blow around
unsecured objects. Wind impacting handling of high profile
vehicles. Minor damage to outdoor objects is possible.
Locations impacted include...
Ashland, Milford, Ladysmith, Dawn, Kings Dominion, Chilesburg,
Sparta, Golansville, Oliver, Gum Tree, Coatesville, Hewlett, Doswell,
Penola, Noel, Gether, Beaverdam, Burruss Corner, Cedar Fork and
Ruther Glen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3797 7714 3795 7718 3793 7718 3790 7721
3790 7723 3791 7723 3791 7724 3787 7725
3779 7735 3780 7736 3778 7737 3775 7744
3786 7764 3795 7769 3807 7751
TIME...MOT...LOC 2002Z 297DEG 10KT 3793 7747
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
Butner